MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ENHANCED ESTRADIOL (EE2); RADIOIMMUNOASSAY, ESTRADIOL

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ENHANCED ESTRADIOL (EE2); RADIOIMMUNOASSAY, ESTRADIOL
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to repeat testing.Ee2 reagent lot 096 was in use at the time.An initial elevated ee2 result was obtained for a 38-year-old female patient who is on endocrine therapy with hormone suppression (lucrin injection).This result was reported, and questioned by the physician.The sample was tested again on the original instrument following assay recalibration, and a lower result was produced.The test was repeated using the same method at another site, and a similar lower result was obtained.An additional test (using the same method) at another sister site produced a third result which agreed with the other lower results.The lower result obtained in the local lab was reported as correct.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed result discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to repeat testing.Prior to re-testing, the customer performed assay recalibration on the initial instrument after identifying some negative bias in the quality control (qc) results.[qc results were within assigned ranges.] precision testing using qc level 1 produced acceptable results following recalibration.The result produced following this intervention was consistent with those produced on other instruments.The atellica im enhanced estradiol instructions for use states the following, under limitations: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00294 was initially submitted on 2023-11-17.A customer from outside the united states reported observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to repeat testing.Repeat testing of this patient¿s sample using the same method produced reproducibly lower results using multiple instruments.Review of customer data showed that one of the quality control samples (bio-rad level demonstrated a slight positive bias on the day of the event, but it was still within defined ranges.Instrument data showed that multiple ee2 reagent packs with independent calibrations were aboard the instrument at the time, and that ee2 results were generally higher on the reagent pack which produced the discordant result.Service was dispatched, and routine preventive maintenance was performed on the system.Following service, ee2 precision was verified by running bio-rad qc level 1 and two low-concentration serum samples in replicates of 20.The customer has accepted the precision data and continues to use ee2 reagent lot 096 without further issue.Siemens has reviewed manufacturing release data for atellica im ee2 reagent lot 096 and verified that the reagent lot met all applicable release specifications and demonstrated results similar to prior reagent lots.The reported issue was isolated to one sample.Following preventive maintenance and recalibration, the analyzer shows improved performance at the low end of the assay.A definitive root cause was not identified for the discordant result, but no product problem was identified.The customer is operational, and no further action is required.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM ENHANCED ESTRADIOL (EE2)
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18165522
Report Number1219913-2023-00294
Device Sequence Number20636923
Product Code CHP
UDI-Device Identifier00630414598857
UDI-Public00630414598857
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model NumberN/A
Device Catalogue Number10995561
Device Lot Number096
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale